Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Skin rashes, chronic condition. Using prednisone, corticosteroids. Elevated platelet counts. Cause of worry?

I have had a rash for four months now. i have done prednisone (sp?) and corticosteriods on and off ( 2 weeks on 2 weeks off) it seems like every time I go off the steroids the rash come back - I have had a CBC which revaled elevated platelets - white count was within normal range. I also had a biopsy to rule out mycosis fungoides . Should I be concern that this seems to come right back or that my platelets are high?
Asked On : Sun, 25 Nov 2012
Answers:  1 Views:  101
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Jul 2012
Hi there.

4 months is a long time to have any particular rash.

Dermatology is a very 'visual' field & as such, this rash needs to be viewed & it would be great if you could upload a clear digital photograph of the lesion onto this website using the upload data icon.

Alternatively, do visit a second dermatologist for best results as you seem to have done a skin biopsy as well..What were the results of the biopsy?

One should test for allergens butthat is only possible 2 weeks after complete stoppage of the corticosteroids.

Elevated platelets need not be significant but a host of other tests are required & you need to be seen in person am afraid.

Cheers & wish you a speedy recovery.

Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Vikram Hospital, Bangalore, India.
Answered: Mon, 26 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor